MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0825
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the hypogastric-dependent pelvic varicea using ruby coils and a lantern delivery microcatheter (lantern).It should be noted that the patient''s anatomy was tortuous.During the procedure, the physician successfully implanted two coils into the target location.While advancing a ruby coil through the lantern, the physician visualized via fluoroscopy that the ruby coil had unintentionally detached while the ruby coil was partially inside the lantern and partially in the target location.Next, the physician flushed the lantern with saline solution using a 3ml syringe and successfully implanted the ruby coil.The procedure was completed using two additional ruby coils and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil pusher assembly confirmed that the embolization coil was detached.Evaluation revealed that the sr component was fractured, and the proximal constraint sphere was present inside the distal tip of the pusher assembly.If the ruby coil is manipulated against resistance during use, damage such as a sr component fracture may occur.This damage likely contributed to the ruby coil detachment during the procedure.Based on the reported complaint, the root cause of resistance could not be determined.The detached embolization coil was not returned for evaluation.Further evaluation revealed kinks along the length of the pusher assembly.This damage was incidental to the reported complaint and likely occurred during packaging of the device for return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16892057
Report Number3005168196-2023-00220
Device Sequence Number6312441
Product Code HCG
UDI-Device Identifier00814548012971
UDI-Public814548012971
Combination Product (Y/N)N
Initial Reporter CountryPM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C0825
Device Lot NumberF109646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005